Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: D. Evans and Y. Kawahigashi
Title: Quantum symmetries on operator algebras
Additional book information: Oxford Univ. Press, New York, 1998, xv + 829 pp., ISBN 0-19-851175-2, $200.00

References [Enhancements On Off] (What's this?)

  • [1] O. Bratteli, Inductive limits of finite dimensional C$^*$-algebras. Transactions AMS 171, (1972), 195-234. MR 47:844
  • [2] A. Connes, Classification of injective factors. Ann. of Math. 104, (1976), 73-115. MR 56:12908
  • [3] A. Connes, Une classification des facteurs de type III. Ann. Sci. Ecole Norm Sup 6, (1973), 133-252. MR 49:5865
  • [4] A. Connes, Outer conjugacy classes of automorphisms of factors. Annales Scientifiques de l'éc. norm. sup. 8, (1975), 383-419. MR 52:15031
  • [5] S. Doplicher, R. Haag, J. Roberts, Local observables and particle statistics, I. Comm. Math. Phys. 23, (1971), 199-230. MR 45:6316
  • [6] E. Effros, D. Handelman and C. Shen, Dimension groups and their affine representations. Amer. J. Math 102, (1980), 385-407. MR 83g:46061
  • [7] G. Elliott, On the classification of inductive limits of sequences of semisimple finite dimensional algebras. Journal of Algebra 38, (1976), 29-44. MR 53:1279
  • [8] K. Fredenhagen, K.-H. Rehren and B. Schroer, Superselection sectors with braid group statistics and exchange algebras. Comm. Math. Phys. 125, (1989), 201-226. MR 91c:81047
  • [9] J. Glimm, A. Jaffe, Quantum physics. A functional integral point of view. Springer-Verlag, New York-Berlin, 1981. MR 83c:81001
  • [10] F.M. Goodman, P. de la Harpe, and V.F.R. Jones, Coxeter graphs and towers of algebras, Springer-Verlag, 1989. MR 91c:46082
  • [11] R. Haag, Local quantum physics, Springer, Berlin, 1992. MR 94d:81001
  • [12] U. Haagerup, Principal graphs of subfactors in the index range $4 < [M:N] <3 + \sqrt{2}$ in: ``Subfactors", World Scientific, Singapore-New Jersey-London-Hong Kong (1994) 1-39. MR 96d:46081
  • [13] -, Connes' bicentraliser problem and uniqueness of the injective factor of type III$_1$. Acta Math. 158, (1987), 95-148. MR 88f:46117
  • [14] V. Jones, Index for subrings of rings. Contemporary Math. 43, (1985), 181-190. MR 87h:46149
  • [15] R. Longo, Index of subfactors and statistics of quantum fields. I. Comm. Math. Phys. 126, (1989), 217-247. MR 91c:46097
  • [16] D. McDuff, Uncountably many II$_1$ factors. Ann. of Math. 90, (1970), 372-377. MR 41:4261
  • [17] F.J. Murray and J. von Neumann, On rings of operators. IV. Ann. of Math. 44, (1943), 716-808. MR 5:101a
  • [18] M. Nakamura, Z. Takeda, A Galois theory for finite factors. Proc. Japan Acad. 36, (1960), 258-260. MR 23:A1246
  • [19] A. Ocneanu, Actions of discrete amenable groups on von Neumann algebras. Springer Lecture Notes in Mathematics, 1138, (1985). MR 87e:46091
  • [20] A. Ocneanu, Quantized group, string algebras and Galois theory for algebras in Operator algebras and applications, vol. 2, L.M.S lecture note series, 136, (1988), 119-172. MR 91k:46068
  • [21] S. Popa, An axiomatization of the lattice of higher relative commutants of a subfactor, Invent. Math 120, (1995), 427-445. MR 96g:46051
  • [22] S. Sawin, Subfactors constructed from quantum groups. Amer. J. Math. 117, (1995), no. 6, 1349-1369. MR 96h:46097
  • [23] J. von Neumann, On rings of operators. Reduction theory, Ann. of Math. 50, (1949), 401-485. MR 10:548a
  • [24] -, On rings of operators, III, Ann. of Math. 41, (1940), 94-161.
  • [25] -, Zur Algebra der Funktionaloperationen und Theorie der normalen Operatoren, Math. Ann. 102, (1929), 370-427.
  • [26] -, On infinite direct products, Compositio Math 6, (1938), 1-77.
  • [27] A. Wassermann, Operator algebras and conformal field theory. III. Fusion of positive energy representations of ${\rm LSU}(N)$using bounded operators. Invent. Math. 133, (1998), 467-538. MR 99j:81101
  • [28] H. Wenzl, $C\sp *$ tensor categories from quantum groups. J. Amer. Math. Soc. 11, (1998), no. 2, 261-282. MR 98k:46123
  • [29] F. Xu, Standard $\lambda$-lattices from quantum groups. Invent. Math. 134, (1998), 455-487. MR 2000c:46123

Review Information:

Reviewer: Vaughan F. R. Jones
Affiliation: University of California, Berkeley
Email: vfr@math.berkeley.edu
Journal: Bull. Amer. Math. Soc. 38 (2001), 369-377
MSC (2000): Primary 46Lxx, 81T75, 81T45, 81T05, 81T40, 81T08, 57R56
Published electronically: March 27, 2001
Review copyright: © Copyright 2001 American Mathematical Society
American Mathematical Society